What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 1:38 PM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 1:38 PM EST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
238 PM EDT Sat Jul 26 2025
.SYNOPSIS...
Hot and humid conditions will continue into the middle of next week.
Mainly afternoon showers and thunderstorms will be most prevalent
over the weekend, but the chance will persist until a cold front
moves through mid week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Scattered showers and storms have developed, but activity is rather
disorganized. There is an impulse traveling across the lower Great
Lakes that is enhancing activity across northern Indiana. As this
continues into northern Ohio, it is not out of the question that the
southern edge of that affects counties in west central Ohio.
Elsewhere, forcing is weak and so expect any stronger cells to be
quite localized. Activity area wide will diminish early this evening
with the loss of heating.
There are indications that an MCS will pass north of the area late
tonight. If this happens, there there will once again be potential
for showers or storms to make it into far northern counties before
daybreak.
There are sporadic reliable observations that are having the heat
index reach or exceed 100. Will see a few more locations reach that
threshold late this afternoon. Plan on letting heat advisory
continue as is and expire this evening.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Morning MCS may clip parts of central Ohio early in the day. This
will also likely lay out an east-west boundary bifurcating the
forecast area. This will serve as a focus for an increased convective
coverage on Sunday, mainly in the afternoon and early evening. Shear
is forecast to be quite minimal but precipitable water will be near
a daily maximum, close to 2 inches. So heavy rainfall will be a
primary concern. Once again, activity will move off and decrease
during the evening.
With increased coverage of convection forecast for Sunday, high
temperatures may be just a tad lower. This leads to very low
probabilities of the heat index reaching 100 once again, except in
parts of northern Kentucky.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
With zonal wnw flow aloft and an entrenched upper high found over
the srn 1/2 of the country, hot and humid conditions will be the
rule through Thursday. Rain chances are low as the upper ridge
builds in the Midwest and flow over the Ohio Valley becomes more
nwly, removing the deeper moisture that's been found lately. While
NBM forecast is showing no pops Mon night through Tues night and an
uptick on Wed, I suspect that there will be some sct/isold
convection triggered by peak heating Mon/Tue.
On Wed night, a cold front will pass south through the area and
winds will shift north-northeast with building high pressure over
the Upper Midwest. Rain chances do not die out until Thursday after
upper level energy and a weak trough passes, noted at h8 more than
anywhere else. From Thurs night onward, a dry forecast is in store.
Regarding temperatures, highs in the lower 90s with lows in the
lower 70s will begin to moderate Wed and Wed night when nw CWA has
highs below 90 and lows drops to below 70 for the first time in what
will then be just shy of a week. Notable relief from the heat should
be found from Thurs onward as highs drop to the upper 70s/low 80s
and lows fall to the upper 50s/low 60s. This occurs as upper level
flow turns northwest veering to northeast at h8 and sfc during this
time. IMO temps on Fri/Sat should be slightly warmer than is being
forecast from NBM.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Scattered showers and storms will continue across the area early in
the period. If any of these affect a terminal, then visibility will
drop to MVFR and possibly briefly IFR.
There is low chance of showers and thunderstorms affecting the
Columbus area towards 12Z, but too low to include in the TAFs.
However, there will be a better potential for thunderstorms late in
the TAF period area wide.
There continue to be indications that stratocumulus could develop
after 09Z which would result in a period of MVFR ceilings. Confidence
is only medium on this occurrence, but it was sufficient to include
in the forecast.
OUTLOOK...Thunderstorms will be possible, mainly in the afternoon
and evening, Monday through Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ063>065-070>074-
077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ058-059-066-
073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Franks
AVIATION...Hazardous weather outlook, Jul 26, 1:46 PM EST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
246 PM EDT Sat Jul 26 2025
INZ050-OHZ026-034-035-042>046-051>056-060>062-270715-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Preble-Montgomery-Greene-
246 PM EDT Sat Jul 26 2025
This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Thunderstorms may produce localized heavy rain or strong wind gusts
into the early evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms will have the potential to create heavy
rainfall and localized flash flooding Sunday afternoon and evening.
Heat index values approaching 100 will be possible Monday and
Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ058-059-066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-
270715-
Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
246 PM EDT Sat Jul 26 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio and southwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, thunderstorms may produce localized heavy rain this
afternoon and early evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms will have the potential to create heavy
rainfall and localized flash flooding Sunday afternoon and evening.
Heat index values at or above 100 will be possible Monday and
Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 2:54 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
354 PM EDT Sat Jul 26 2025
OHZ034-035-042-262030-
Auglaize OH-Darke OH-Mercer OH-
354 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN DARKE...
SOUTHWESTERN AUGLAIZE AND MERCER COUNTIES THROUGH 430 PM EDT...
At 354 PM EDT, a strong thunderstorm was located near Fort Recovery,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, and frequent
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Locations impacted include...
Celina, St. Marys, Coldwater, New Bremen, Minster, St. Henry, Fort
Recovery, Rockford, Wabash, Mendon, Osgood, Chickasaw, Burkettsville,
North Star, Rossburg, Montezuma, New Weston, Yorkshire, Tama, and
Egypt.
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4038 8434 4038 8443 4034 8444 4023 8480
4073 8480 4073 8452
TIME...MOT...LOC 1954Z 241DEG 32KT 4036 8472
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Jul 26, 3:00 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
400 PM EDT Sat Jul 26 2025
OHZ053>055-262030-
Madison OH-Franklin OH-Clark OH-
400 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FRANKLIN...EAST CENTRAL CLARK AND CENTRAL MADISON COUNTIES THROUGH
430 PM EDT...
At 400 PM EDT, a strong thunderstorm was located near Choctaw Lake,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
London, Jefferson, West Jefferson, Choctaw Lake, Brighton, Lafayette,
South Vienna, Interstate 70 at US Route 42, Lilly Chapel, State Route
29 at State Route 38, Resaca, Interstate 70 at State Route 56,
Madison Lake, Plattsburg, Plumwood, Big Plain, and Wrightsville.
This includes I-70 in Ohio between mile markers 65 and 85.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3984 8362 3995 8366 4009 8331 3983 8320
TIME...MOT...LOC 2000Z 259DEG 12KT 3990 8355
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, Jul 26, 3:21 PM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Sat Jul 26 2025
OHZ034-035-043-262100-
Auglaize OH-Shelby OH-Mercer OH-
421 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
SHELBY...AUGLAIZE AND NORTHEASTERN MERCER COUNTIES THROUGH 500 PM
EDT...
At 421 PM EDT, a strong thunderstorm was located over St. Henry,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Wapakoneta, St. Marys, Fort Shawnee, New Bremen, Minster,
Cridersville, Botkins, New Knoxville, Moulton, Mendon, Buckland,
Uniopolis, Kettlersville, Fryburg, Kossuth, St. Johns, State Route
116 at State Route 197, and Bulkhead.
This includes I-75 in Ohio between mile markers 104 and 118.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
4066 8411 4064 8411 4064 8404 4051 8399
4037 8437 4073 8454
TIME...MOT...LOC 2021Z 241DEG 30KT 4045 8466
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, Jul 26, 3:25 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
425 PM EDT Sat Jul 26 2025
OHZ035-042-043-051-052-262100-
Champaign OH-Auglaize OH-Darke OH-Shelby OH-Miami OH-
425 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY...
NORTHWESTERN CHAMPAIGN...NORTHEASTERN DARKE...SOUTHWESTERN AUGLAIZE
AND NORTHERN MIAMI COUNTIES THROUGH 500 PM EDT...
At 425 PM EDT, a strong thunderstorm was located near Newport, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Sidney, Piqua, New Bremen, Minster, Versailles, Covington, Newport,
Bradford, Anna, Fort Loramie, Botkins, Hardin, Webster, Russia, Port
Jefferson, Osgood, North Star, Kettlersville, Lockington, and
Yorkshire.
This includes I-75 in Ohio between mile markers 82 and 107.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4052 8418 4029 8401 4027 8401 4027 8400
4020 8395 4010 8448 4030 8460 4036 8449
4035 8445 4036 8445 4038 8446
TIME...MOT...LOC 2025Z 241DEG 30KT 4025 8437
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, Jul 26, 5:23 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
623 PM EDT Sat Jul 26 2025
OHZ044-052-053-262300-
Champaign OH-Logan OH-Clark OH-
623 PM EDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CHAMPAIGN...SOUTH
CENTRAL LOGAN AND NORTH CENTRAL CLARK COUNTIES THROUGH 700 PM EDT...
At 622 PM EDT, a strong thunderstorm was located near St. Paris,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Urbana, Northridge, St. Paris, West Liberty,
Mechanicsburg, Tremont City, Catawba, Mutual, Cable, Thackery, Buck
Creek State Park, Rosewood, Westville, Lippincott, Powhattan,
Springhills, Kiser Lake State Park, Millerstown, and Mingo.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4007 8351 4004 8351 3992 8381 4016 8403
4019 8402 4034 8371
TIME...MOT...LOC 2222Z 251DEG 23KT 4010 8388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Campbell